Your doctor must have prescribed antibacterial gel like metronidazole or clindamycin for vaginal application. The thick white paste you are referring to is not the antibacterial gel still remaining in vagina. It is most probably an yeast (fungus) infection. Yeast infection is often a side effect of using antibacterial vaginal creams. These creams can kill the normal protective bacteria of vagina. This can lead to imbalance in the vaginal pH and secretions causing yeast to grow.
Yeast infection can present as thick white discharge appearing like cottage cheese. There might be associated itching and redness with swelling of the vulval area. Urination can be painful sometimes and pain can occur during intercourse. I suggest you to consult a gynecologist for vaginal examination. Yeast infection can be diagnosed by taking wet swab from vagina and performing KOH test. Treatment with antifungal creams like miconazole or clotrimazole for 7 to 14 days is effective. Sometimes your doctor may prescribe oral medication like fluconazole. Usually one tablet is enough for treating yeast infection.
Thank you. Do follow up with any further queries.